Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 3, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 4, 2014, 7:25 PM CST for Lamar County, Marion County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2014, 7:25 PM CST (01:25 UTC)
- Expired
- Feb 4, 2014, 8:15 PM CST
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Lamar County, MS, Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
920
WUUS54 KJAN 050125
SVRJAN
MSC073-091-050215-
/O.NEW.KJAN.SV.W.0003.140205T0125Z-140205T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CST TUE FEB 4 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 815 PM CST
* AT 725 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM COLUMBIA TO 9 MILES SOUTH OF DEXTER...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COLUMBIA AND PICKWICK AROUND 730 PM CST.
IMPROVE AND SANDY HOOK AROUND 745 PM CST.
PINEBUR AROUND 750 PM CST.
BAXTERVILLE AROUND 805 PM CST.
LUMBERTON AROUND 810 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3099 8948 3101 8951 3100 8955 3100 8983
3107 8985 3107 8992 3112 8995 3113 9000
3132 8993 3143 8946 3099 8943 3098 8948
TIME...MOT...LOC 0125Z 240DEG 32KT 3123 8983 3095 8997
$$
JC1 follow-up statement
451
WWUS54 KJAN 050201
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CST TUE FEB 4 2014
MSC091-050211-
/O.CAN.KJAN.SV.W.0003.000000T0000Z-140205T0215Z/
MARION MS-
801 PM CST TUE FEB 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...
THE THREAT HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3099 8948 3101 8951 3100 8965 3138 8964
3143 8946 3099 8943 3098 8948
TIME...MOT...LOC 0201Z 250DEG 46KT 3139 8946 3111 8953
$$
MSC073-050215-
/O.CON.KJAN.SV.W.0003.000000T0000Z-140205T0215Z/
LAMAR MS-
801 PM CST TUE FEB 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LAMAR
COUNTY UNTIL 815 PM CST...
AT 758 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SUMRALL TO BAXTERVILLE...AND MOVING EAST AT 55
MPH.
HAZARD...60 MPH WIND GUSTS.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF WESTERN LAMAR
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3099 8948 3101 8951 3100 8965 3138 8964
3143 8946 3099 8943 3098 8948
TIME...MOT...LOC 0201Z 250DEG 46KT 3139 8946 3111 8953
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 4:09 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 4, 4:09 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 409 PM CST TUE FEB 4 2014 .DISCUSSION... ACTIVE WEATHER TODAY WITH A FREEZING RAIN EVENT JUST TO OUR NORTHWEST IN AR AND N MS WITH COLD AND AT TIMES HEAVY RAIN IN THE DELTA. FARTHER SOUTH...AN ERRANT STRONG TO BRIEFLY SEVERE WIND GUST OF 50-60 MPH COULD BE POSSIBLE THIS EVENING IN SOME THUNDERSTORMS AS A COLD FRONT MOVES THROUGH THE REGION. AS OF 21Z OBSERVATIONS ACROSS THE REGION...THE SURFACE LOW PRESSURE SYSTEM ONCE IN TX THIS MORNING AS SHIFTED NW ACROSS MID MS ACTING TO TIGHTENING THE TEMPERATURE GRADIENT WITH READINGS IN THE MID 30S NORTH TO LOW 60S SOUTH. THIS DYNAMIC SET-UP ALONG WITH MID AND UPPER LEVEL FORCING FROM AN EJECTING S/WV TROUGH OVER THE SOUTHERN PLAINS IS SUPPORTING A RAIN/TSTORM BAND MOVING EAT ACROSS THE MS RIVER AND NUMEROUS PRECIPITATION TYPES OVER THE LARGER REGION. ALSO OF INTEREST ARE SOME TRANSVERSE RAIN BANDS ON THE LEADING EDGE OF THE LARGER BAND SUGGESTING SOME GRAVITY WAVES ARE PRESENT WITHIN THE LINE. DEPENDING ON HOW LINE EVOLVES...THE GRAVITY WAVES COULD ENHANCE WINDS DOWN TO THE SURFACE. LUCKILY, MOST OF THE CWA IS WARM ENOUGH ON THE NORTHERN FRINGES AS TO ESCAPE WINTER WEATHER MIX BUT SOME ISOLATED POCKETS OF SLEET/FREEZING RAIN ARE NOT OUTSIDE THE REALM OF POSSIBILITIES FOR FAR NORTHERN BOLIVAR COUNTY THIS EVENING BEFORE THE PRECIP TAPERS OFF. RAIN WILL BE HEAVY AT TIMES ACROSS THE DELTA AND NORTH CENTRAL MS WHERE BETTER FORCING WILL PERSIST LONGER. 1-3 INCHES OF EVENT TOTAL RAIN THROUGH TONIGHT LOOKS LIKELY AND HAVE HIGHLIGHTED HAZARD IN HWO AS THIS COULD LEAD TO LOCALIZED FLOODING CONCERNS. FOR SOUTHERN AREAS...SOUTHERLY FLOW SOUTH OF THE SURFACE LOW TRACK HAS HELPED DEWPOINTS SLOWLY RECOVER IN TO THE UPPER 50S AND LIKELY REACH THE LOW 60S BY EARLY EVENING ALONG AND SOUTH OF A BROOKHAVEN MS TO MERIDIAN MS LINE. THIS WARM SECTOR WILL BE CHARACTERIZED BY 40-50 KT WINDS 2000 FT ABOVE THE GROUND WITH ORGANIZING 0-3KM HELICITIES 400-500M2/S2 WITH POSSIBLY AS HIGH AS 500-700 J/KG MUCAPE PER LATEST RAP. HOWEVER...SEVERAL LIMITATIONS OF STRONG TO SEVERE STORMS EXISTS DUE TO THE RESIDUAL COOL BOUNDARY LAYER THAT IS STRUGGLING TO MIX OUT, POOR LAPSE RATES, AND WEAKER FORCING IN SOUTHEAST MS. OF INTEREST IS THE CONVECTION JUST DEVELOPING ALONG THE LA COAST AS IT WILL BE THESE STORMS THAT WILL RIDE ALONG THE WARM SECTOR THIS EVENING ACROSS SE MS. WILL CONTINUE TO CARRY LIMITED RISK OF 50-60 MPH WIND GUSTS BUT NOT MENTION TORNADOES AS EFFECTIVE BULK SHEAR WHILE DECENT /30 KT/ IS NOT GOING TO BE WELL UTILIZED IN THE LOWEST 1KM NEAR THE SURFACE. SOME OF THE DEEPER CORES COINCIDENT WITH THE SLIGHTLY NEGATIVE SHOWALTERS AND ELEVATED INSTABILITY COULD SHOW SOME SIGNS OF ELEVATED ROTATION BUT FEEL THIS WILL NOT BE ABLE TO OVERCOME MORE STABLE BOUNDARY LAYER. THE BAND OF SHOWERS/TSTORMS WILL EXIT I-55 CORRIDOR AFTER 10PM AND EXIT EAST INTO AL BY EARLY WEDNESDAY MORNING WITH COLD FRONT MOVING THROUGH BEHIND THE BAND. WEDNESDAY WILL BE COOLER AND DRIER WITH SOME CLEARING AS READINGS WILL ONLY MAKE INTO THE MID 30S NORTH TO MID 50S SOUTH. A SERIES OF FREEZING NIGHTS WILL BE ON TAP THURSDAY AND FRIDAY MORNING WITH AREAS GETTING INTO THE LOW TO MID 20S YET AGAIN. HIGHS THURSDAY WILL NOT RECOVER MUCH EITHER WITH READINGS IN THE MID 30S NORTH TO MID 40S SOUTH HAS COLD HIGH PRESSURE SETTLES JUST NORTH OF THE REGION ACROSS THE TN VALLEY. DESPITE THIS SURFACE HIGH PRESSURE, A WEAK MID-LVL WAVE WILL PASS OVER THE LOWER MS VALLEY THURSDAY GIVING US MORE CLOUDS AND SOME LIGHT SHOWERS... KEEPING TEMPS DOWN EVEN FURTHER. FOR FORECAST ELEMENTS...BUMPED MAV HIGH TEMPS DOWN TOMORROW AND A TOUCH THURSDAY TOWARDS COOLER EC DUE TO CLOUDS AND RAW NWP OUTPUT. ACTUALLY COME UP ON MAV LOWS A TOUCH THURSDAY MORNING WITH HIGH CLOUDS AND WINDS STAYING UP DURING THAT PERIOD. BUMPED MAV POPS UP TO CARRY MINIMAL POPS THURSDAY WITH WAVE PASSAGE. /ALLEN/ && .AVIATION...VISIBILITIES WILL STILL VARY BETWEEN VFR/IFR CATEGORIES THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING AS SHOWERS... ALONG WITH SOME ISOLATED THUNDERSTORMS...OVERSPREAD THE AREA FROM WEST TO EAST. ALL OF THIS IS ASSOCIATED WITH A COLD FRONT THAT'LL SHIFT EAST THROUGH THE REGION THIS EVENING. IFR CEILINGS ARE ALSO EXPECTED TO ENCOMPASS MUCH OF THE AREA THROUGH TONIGHT. WINDS AHEAD OF THE FRONT WILL GENERALLY BE FROM THE SOUTHEAST AROUND 7-10 KNOTS...BUT WILL BECOME NORTHWESTERLY BETWEEN 7-10 KNOTS BEHIND THE AFOREMENTIONED FRONTAL PASSAGE THIS EVENING. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 34 44 27 42 / 97 6 4 16 MERIDIAN 40 48 29 44 / 100 6 4 16 VICKSBURG 33 42 28 40 / 60 6 4 16 HATTIESBURG 44 54 28 45 / 100 7 5 16 NATCHEZ 35 43 29 41 / 58 6 4 16 GREENVILLE 31 37 26 34 / 59 6 5 16 GREENWOOD 31 40 26 39 / 78 6 4 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/19
Hazardous weather outlook, Feb 4, 2:14 PM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 214 PM CST TUE FEB 4 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>051-053>056- 059>062-052015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 214 PM CST TUE FEB 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ052-057-058-063>066-072>074-052015- LAUDERDALE-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 214 PM CST TUE FEB 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...LATE THIS AFTERNOON INTO TONIGHT STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60 MPH WIND GUSTS MAY BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEASTERN MISSISSIPPI BETWEEN 5 AND 10 PM AS A COLD FRONT MOVES ACROSS THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 CONVERT URL ABOVE TO LOWERCASE!) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THIS EVENING. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Feb 4, 5:03 PM CST, 2 hours 22 minutes before
MSZ043-048-049-053>055-061-062-042340-
SIMPSON MS-RANKIN MS-MADISON MS-LINCOLN MS-HINDS MS-FRANKLIN MS-
COPIAH MS-CLAIBORNE MS-
503 PM CST TUE FEB 4 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CST TUE FEB 4 2014
...COLD FRONT MOVING INTO JACKSON AREA BRINGING GUSTY WINDS AND
DROPPING TEMPERATURES...
A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS CAPABLE OF PRODUCING 30
TO 40 MPH WINDS WAS LOCATED FROM 4 MILES NORTH OF ANNANDALE TO BUDE
AT 502 PM CST...MOVING EAST AT 35 MPH. TEMPERATURES WILL RAPIDLY
FALL ALONG WITH THESE GUSTY WINDS AS THE COLD FRONT MOVES INTO THE
I-55 CORRIDOR.
PEOPLE IN EXTREME SOUTHEASTERN CLAIBORNE...COPIAH...EASTERN
FRANKLIN...EASTERN HINDS...LINCOLN...SOUTHERN MADISON...RANKIN AND
WESTERN SIMPSON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3143 9098 3161 9087 3161 9074 3179 9076
3267 9021 3258 8978 3242 8975 3175 9007
3172 9024 3140 9024 3134 9027
TIME...MOT...LOC 2302Z 284DEG 31KT 3257 9014 3149 9081
JCSpecial weather statement, Feb 4, 5:47 PM CST, 1 hour 38 minutes before
MSZ043>045-049-050-054>056-050025-
SMITH MS-SIMPSON MS-SCOTT MS-RANKIN MS-NESHOBA MS-MADISON MS-LEAKE
MS-COPIAH MS-
547 PM CST TUE FEB 4 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CST TUE FEB 4 2014
A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS AHEAD OF A COLD FRONT
ARE CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS. THIS LINE WAS
LOCATED FROM 3 MILES SOUTHWEST OF THOMASTOWN TO 3 MILES EAST OF
WESSON AT 546 PM CST...MOVING EAST AT 40 MPH. ALONG WITH THE GUSTY
WINDS...TEMPERATURES WILL DROP RAPIDLY BEHIND THE COLD FRONT.
PEOPLE IN EASTERN COPIAH...LEAKE...EASTERN MADISON...WESTERN
NESHOBA...RANKIN...SCOTT...SIMPSON AND NORTHWESTERN SMITH COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3258 8923 3257 8932 3243 8932 3177 8971
3175 9014 3170 9026 3170 9037 3169 9041
3171 9043 3291 8972 3293 8902
TIME...MOT...LOC 2346Z 267DEG 35KT 3283 8967 3171 9033
JCSpecial weather statement, Feb 4, 5:58 PM CST, 1 hour 27 minutes before
MSZ054-055-059-061>064-072-050040-
SIMPSON MS-MARION MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
JEFFERSON MS-FRANKLIN MS-COPIAH MS-
558 PM CST TUE FEB 4 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CST TUE FEB 4 2014
...STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL MISSISSIPPI...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 15 MILES SOUTH OF CENTER POINT AT 555 PM CST...MOVING
NORTHEAST AT 65 MPH.
THIS STORM WAS PART OF A LARGE CLUSTER OF STRONG THUNDERSTORMS THAT
EXTENDED FROM EAST OF BUDE TO NEAR BATON ROUGE. THESE STORMS WILL BE
MOVING NORTHEAST THROUGH SOUTH CENTRAL MISSISSIPPI BETWEEN 6 AND 730
PM.
VERY HEAVY RAIN...WIND GUSTS TO 45 MPH...ALONG WITH CONTINUOUS CLOUD
TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS.
PEOPLE IN SOUTHEASTERN COPIAH...EASTERN FRANKLIN...EXTREME
SOUTHEASTERN JEFFERSON...WESTERN JEFFERSON DAVIS...LAWRENCE...
LINCOLN...NORTHWESTERN MARION AND SOUTHWESTERN SIMPSON COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3123 9005 3132 9005 3134 9011 3136 9097
3171 9067 3196 9011 3185 8985 3113 8977
TIME...MOT...LOC 2355Z 215DEG 56KT 3121 9064
AEGSpecial weather statement, Feb 4, 6:26 PM CST, 59 minutes before
MSZ037-038-044-045-050-051-050115-
ATTALA MS-WINSTON MS-SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-
626 PM CST TUE FEB 4 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CST TUE FEB 4 2014
A VERY THIN LINE OF SHOWERS ASSOCIATED WITH A COLD FRONT IS CAPABLE
OF PRODUCING 30 TO 40 MPH WIND GUSTS. THIS LINE WAS LOCATED FROM 3
MILES NORTH OF ZAMA TO 4 MILES WEST OF MORTON AT 625 PM CST...MOVING
EAST AT 20 MPH. IN ADDITION TO THE GUSTY WINDS...A RAPID DROP IN
TEMPERATURES WILL OCCUR BEHIND THE COLD FRONT.
PEOPLE IN LEAKE...WESTERN NESHOBA...NORTHWESTERN NEWTON...SCOTT...
SOUTHWESTERN WINSTON AND EAST CENTRAL ATTALA COUNTIES SHOULD MONITOR
THESE WIND GUSTS CLOSELY.
LAT...LON 3304 8904 3223 8941 3222 8973 3254 8977
3309 8947
TIME...MOT...LOC 0025Z 274DEG 19KT 3302 8935 3233 8971
JCSpecial weather statement, Feb 4, 6:43 PM CST, 42 minutes before
MSZ055-063-064-050125-
SIMPSON MS-LAWRENCE MS-JEFFERSON DAVIS MS-
643 PM CST TUE FEB 4 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CST TUE FEB 4 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF WANILLA AT 643 PM CST...MOVING NORTHEAST
AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN JEFFERSON DAVIS...NORTHERN LAWRENCE AND EASTERN SIMPSON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3161 8998 3149 9015 3158 9025 3166 9024
3201 8980 3186 8966 3178 8977 3177 8975
3161 8975 3153 8960 3144 8959 3143 8982
3139 8982 3139 8995
TIME...MOT...LOC 0043Z 228DEG 45KT 3162 9014
JCSpecial weather statement, Feb 4, 7:13 PM CST, 12 minutes before
MSZ072-073-050155-
MARION MS-LAMAR MS-
713 PM CST TUE FEB 4 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
713 PM CST TUE FEB 4 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM GOSS TO 24 MILES SOUTHWEST OF SANDY HOOK AT
714 PM CST...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN LAMAR AND MARION COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3101 8951 3100 8983 3106 8984 3107 8992
3112 8994 3113 8998 3139 8998 3139 8982
3143 8982 3143 8977 3143 8946 3135 8945
3134 8935 3101 8935 3100 8941 3097 8943
3097 8947
TIME...MOT...LOC 0114Z 241DEG 27KT 3138 8988 3106 8991
3086 9012
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:26 PM CST | Special Weather Statement | JAN | Leake, Scott | 49 min |
| Feb 4, 6:32 PM CST | Areal Flood Warning | JAN | Bolivar, Carroll, Grenada, Humphreys, Leflore, Sharkey and 2 more | 6 hr |
| Feb 4, 6:43 PM CST | Special Weather Statement | JAN | Jefferson Davis, Lawrence, Simpson | 42 min |
| Feb 4, 7:06 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson | 39 min |
| Feb 4, 7:13 PM CST | Special Weather Statement | JAN | Lamar, Marion | 42 min |
| Feb 4, 7:28 PM CST | Severe Thunderstorm Warning | JAN | Smith | 32 min |
| Feb 4, 7:49 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 41 min |
| Feb 4, 7:59 PM CST | Special Weather Statement | JAN | Jasper | 41 min |
| Feb 4, 8:11 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 49 min |
| Feb 4, 8:23 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 37 min |
| Feb 4, 8:30 PM CST | Special Weather Statement | JAN | Jasper | 45 min |
| Feb 4, 8:45 PM CST | Flash Flood Warning | JAN | Carroll, Forrest, Holmes, Lamar | 69 days |
| Feb 4, 10:24 PM CST | River Flood Warning | JAN | Neshoba | 4 days |
| Feb 5, 9:05 AM CST | River Flood Warning | JAN | Attala, Holmes | 6 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.